A few weeks ago in a telephone conversation with my mom, she mentioned that one of my sisters had been having some problems with her stomach for the last month or so. Being concerned, I called my sister directly to talk to her about what was going on.
"I don't know," she said. I'm eating a healthy diet, but for the last month or so I've had a lot of diarrhea and even some vomiting. And my stomach hurts so much after I eat that I just don't want to eat anymore."
"What are you eating?" I asked.
"You know, healthy stuff. Fruits and vegetables and high fiber bread."
I explained to her that a healthy diet isn't healthy if it's making you sick. And if it's making you sick then you have to do something to figure out what is causing the symptoms. First, change what you're eating so that you can eat and get some nourishment into your body. And second, make an appointment with a gastroenterologist to discuss the problems.
"It's especially important to see a GI...
Imagine living in pain for years only to find out that one of your medications is the reason that you are in pain. Medications are supposed to help not hurt, right? Unfortunately, some commonly used drugs can cause pain, even the ones available without a prescription. Some cause headaches, others cause foot pain. Where ever there is pain, a medication could be the root cause of it.
Two of the top five medications that cause pain are available over-the-counter, without a prescription, without physician guidance. You might be unaware that your pain could be related to these medications that are under your control.
Caffeine-containing medications (including Excedrin, Midol, Anacin): If you are experiencing headaches and you are also using a caffeine-containing medication more than two or three times per week, your headaches might be caused by these over-the-counter (OTC) medications. These drugs can cause “ rebound headaches ” because the brain screams for more when the...
Doctors are often asked to diagnose the cause of pain. Sometimes the cause is as close as the medication list. A number of medications can potentially lead to pain. The most common pains are: joint pains, muscle pains, stomach pains and headaches. Check your medication list to see if you might be experiencing drug-induced pain from one of these commonly prescribed drugs.
Cholesterol-lowering Medications : The class of drugs called the “statins” is by far the most common cause of muscle pain. These medications include: Crestor, Lipitor, and Zocor. Talk to your doctor about alternatives like Slo-Niacin or Red Rice Yeast if you are concerned that your cholesterol-lowering medications might be causing pain.
Non-steroidal Anti-Inflammatory Medications (NSAID’s) : Drugs like ibuprofen and naproxen are readily available and often cause stomach pain. By increasing the stomach acid production, NSAID’s can easily irritate the stomach lining. Stomach pain is usually...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.